Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jul 16, 2021, 2:00 PM CDT for LaSalle Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 2:00 PM CDT (19:00 UTC)
- Expired
- Jul 16, 2021, 2:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
County LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 104 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WWUS84 KSHV 161900 SPSSHV Special Weather Statement National Weather Service Shreveport LA 200 PM CDT Fri Jul 16 2021 LAZ022-161945- La Salle LA- 200 PM CDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LA SALLE PARISH UNTIL 245 PM CDT... At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near Aimwell, or 21 miles south of Columbia, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jena and Midway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3162 9216 3182 9220 3190 9201 3170 9201 TIME...MOT...LOC 1900Z 237DEG 18KT 3180 9211 $$ 15
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 12:31 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 16, 12:31 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1231 PM CDT Fri Jul 16 2021 .AVIATION... For the 16/18Z TAF update, as MVFR slowly lifts to VFR vis/cigs, conditions will deteriorate once again as the presence of VCTS and -RA/-TSRA becomes widespread across all of our airspace from now through 17/03Z at the earliest. Even after that point, high resolution forecasts indicate that VCTS will still linger across our northern zones through the rest of the period. By 17/12Z, VFR vis/cigs will be interrupted once again across our southern zones by low-level moisture and cloud cover from southerly flow. /16/ && .PREV DISCUSSION... /issued 1009 AM CDT Fri Jul 16 2021/ UPDATE... Multiple cloud decks are drifting into the Ark-La-Tex, with mid- level decks blowing off of convection ongoing in our northern zones (ahead of a frontal boundary over the Ozarks), and low-level decks associated with moisture advection from the Gulf of Mexico. This morning's sounding highlights the abundant level of moisture present overall in the atmospheric column with 1.96 inches of precipitable water, which is approaching the 90th percentile of SPC sounding climatology for the area. High resolution guidance indicates that convection ahead of the frontal boundary to our north will continue to propagate south across the Ouachitas into our northern zones, while seabreeze convection approaches our southern zones. The combination of outflow from both groups of convection and daytime heating will instigate more widespread showers and thunderstorms across the Ark-La-Tex by this afternoon. Sky and precipitation grids were adjusted accordingly. Otherwise, no additional forecast updates were necessary at this time. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 93 75 93 74 / 50 30 40 30 MLU 91 74 90 72 / 60 30 70 40 DEQ 88 72 92 71 / 60 40 60 40 TXK 92 74 93 73 / 50 40 50 40 ELD 91 71 90 69 / 60 50 70 40 TYR 91 76 93 74 / 30 20 10 20 GGG 91 74 92 72 / 30 30 20 20 LFK 91 75 93 73 / 50 30 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/16
Hazardous weather outlook, Jul 16, 12:03 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1203 PM CDT Fri Jul 16 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-171100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1203 PM CDT Fri Jul 16 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected this afternoon, especially over portions of Deep East Texas and North Louisiana, as well as extreme Northeast Texas, Southeast Oklahoma, and portions of Southwest Arkansas. Isolated strong storms can not be ruled out this afternoon, with locally gusty winds and brief heavy rainfall possible. Additional shower and thunderstorm redevelopment will be possible later tonight across Northeast Texas, Southeast Oklahoma, and Southwest Arkansas as an upper level disturbance enters the region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous showers and thunderstorms is expected across the region this weekend into much of next week as a series of upper level disturbances move into the area, which will help reinforce a weak surface front south into the region by early next week. While the threat for organized severe thunderstorms is not expected, isolated strong storms can not be ruled out, with locally gusty winds and heavy rainfall possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. 15
In the hours before
Special weather statement, Jul 16, 2:00 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Shreveport LA 200 PM CDT Fri Jul 16 2021 LAZ022-161945- La Salle LA- 200 PM CDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LA SALLE PARISH UNTIL 245 PM CDT... At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near Aimwell, or 21 miles south of Columbia, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jena and Midway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3162 9216 3182 9220 3190 9201 3170 9201 TIME...MOT...LOC 1900Z 237DEG 18KT 3180 9211 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:31 PM CDT | Special Weather Statement | SHV | Grant | 44 min |
| Jul 16, 4:14 PM CDT | Special Weather Statement | SHV | Natchitoches | 46 min |
| Jul 16, 5:20 PM CDT | Special Weather Statement | SHV | Hempstead | 40 min |
| Jul 16, 6:45 PM CDT | Special Weather Statement | SHV | Columbia | 45 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.